The laminations of a crystal near an anti-continuum limit

Knibbeler, Vincent, Mramor, Blaz and Rink, Bob (2014) The laminations of a crystal near an anti-continuum limit. Nonlinearity, 27 (5). pp. 927-952. ISSN 0951-7715

Full text not available from this repository. (Request a copy)
Official URL: http://dx.doi.org/10.1088/0951-7715/27/5/927

Abstract

The anti-continuum limit of a monotone variational recurrence relation consists of a lattice of uncoupled particles in a periodic background. This limit supports many trivial equilibrium states that persist as solutions of the model with small coupling. We investigate when a persisting solution generates a so-called lamination and prove that near the anti-continuum limit the collection of laminations of solutions is homeomorphic to the (N - 1)-dimensional simplex, with N the number of distinct local minima of the background potential. This generalizes a result by Baesens and MacKay on twist maps near an anti-integrable limit.

Item Type: Article
Subjects: F200 Materials Science
Department: Faculties > Engineering and Environment > Physics and Electrical Engineering
Depositing User: Becky Skoyles
Date Deposited: 05 Jun 2014 10:13
Last Modified: 10 Aug 2015 11:05
URI: http://nrl.northumbria.ac.uk/id/eprint/16517

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics


Policies: NRL Policies | NRL University Deposit Policy | NRL Deposit Licence